MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN LPS-FLEX PROLONG ARTICULAR SURFACE SIZE EF 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN LPS-FLEX PROLONG ARTICULAR SURFACE SIZE EF 10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign: event occurred in australia.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during knee arthroplasty that the articular surface could not be assembled with the tibial tray.The issue resulted in a sixty (60) minute delay while waiting for a second articular surface to be used to complete the procedure.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11.The following sections were corrected: h4.Visual evaluation of the returned product identified signs of attempted implantation with visible damage, including gouges and scratches on the outer profile, distal surfaces, around the insertion/extraction slot and dovetail features.Significant compression damage was visible on the dovetail feature.Dimensional analysis determined the product was conforming to print specifications while measured.The device history records were reviewed and no discrepancies were identified.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented prior to insertion.Detailed instructions for articular surface insertion are provided within the surgical technique.The root cause is attributed to the user failing to follow instructions.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN LPS-FLEX PROLONG ARTICULAR SURFACE SIZE EF 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22034893
Report Number0001822565-2025-01428
Device Sequence Number9412137
Product Code JWH
UDI-Device Identifier00889024666092
UDI-Public(01)00889024666092(17)291020(10)66980665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596204010
Device Lot Number66980665
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown